Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS New Orleans, LA

May 2, 2006Saint James Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 2, 2006, 3:36 PM CDT for Saint James Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2006, 3:36 PM CDT (20:36 UTC)
Expired
May 2, 2006, 4:00 PM CDT
In force
24 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Saint James Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1794 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:35 AM CDT, 12 hours 1 minute earlier.

Area forecast discussion, May 2, 3:35 AM CDT, 12 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 AM CDT TUE MAY 2 2006

.DISCUSSION...HIGH PRESSURE AT THE SURFACE CONTINUES TO MOVE INTO
THE EASTERN GULF THIS MORNING. THE HIGH IS NOT EXPECTED TO SHIFT
MUCH FOR THE REMAINING WORK WEEK THEREBY PROVIDING RELATIVELY WARM
AND TRANQUIL CONDITIONS FOR THE AREA. IN THE SHORT TERM...PATCHY
FOG IS LIKELY THIS MORNING AND AGAIN WED MORNING WITH SOUTHERLY
FLOW BECOMING ENTRENCHED ACROSS THE AREA. IN ADDITION...A WEAK
PASSING WAVE ALOFT MAY PROVIDE A SLIGHT CHANCE OF RAIN FOR THE
EASTERN HALF OF THE OUTLOOK AREA TODAY WHERE MOISTURE FLOW MAY BE
SLIGHTLY BETTER. DRY CONDITIONS THEN LOOK TO PREVAIL INTO FRI
BEFORE THE SURFACE HIGH MOVES OFF TOWARD THEATLANTICC BASIN WHILE
THE WEAK RIDGE PATTERN ALOFT FLATTENS. BOTH THE GFS AND SUBSEQUENT
ECMWF STILL INDICATE THE NEXT FRONT MOVING INTO THE REGION FRI
ALTHOUGH THE ASSOCIATED UPPER TROUGH NOW LOOKS TO SHEAR FURTHER
TOWARD THE NORTH THAN PREVIOUSLY INDICATED. THIS MAY HAVE THE
FRONT ACTUALLY SLOWING AND POTENTIALLY STALLING ACROSS THE GULF
COAST REGION THIS WEEKEND IF THIS SCENARIO HOLDS. WILL THEREFORE
HAVE A CHANCE FOR RAIN AND THUNDER EXTENDING THROUGH THE WEEKEND
PERIOD BEFORE THE BOUNDARY FINALLY WEAKENS.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  64  85  65 /  10  10  10  10
BTR  86  65  86  66 /  10  10  10  10
MSY  85  68  86  68 /  10  10  10  10
GPT  81  67  82  67 /  10  10  10  10
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

09
Hazardous weather outlook, May 2, 11:38 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1138 AM CDT TUE MAY 2 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1138 AM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FOG IS EXPECTED TO DEVELOP AFTER MIDNIGHT ACROSS SOUTH MISSISSIPPI
AND SOUTHEAST LOUISIANA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PATCHY DENSE FOG IS AGAIN EXPECTED WEDNESDAY MORNING AND THURSDAY
MORNING MAINLY ACROSS PARTS OF SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA.

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. SEVERE
THUNDERSTORMS THOUGH ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT REQUESTED AT THIS TIME.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:43 PM CDTSevere Thunderstorm WarningLIXLivingston17 min
May 2, 5:29 PM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.